Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 25, NWS Cheyenne, WY

April 6, 2020Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Apr 6, 2020, 2:19 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It took effect at Apr 7, 2020, 12:00 AM MDT. It was in force for 18 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2020, 2:19 PM MDT (20:19 UTC)
In effect from
Apr 7, 2020, 12:00 AM MDT
Expired
Apr 7, 2020, 6:00 PM MDT
In force
18 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 10:45 AM MDTNON-TSTM WND GST 573 Ne Pumpkin Vine, WYDALEWS UPR SITE. SUSTAINED WINDS 39 MPH.
Apr 7, 11:14 AM MDTNON-TSTM WND GST 558 S Sibley Peak, WYCOLEMAN WYDOT SITE. SUSTAINED WINDS 38 MPH.
Apr 7, 11:15 AM MDTNON-TSTM WND GST 6210 Ese Crystal Lake Cam, WYEMKAY UPR SITE. SUSTAINED WINDS 40 MPH.
Apr 7, 11:24 AM MDTNON-TSTM WND GST 571 Sse Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 39 MPH.
Apr 7, 12:30 PM MDTNON-TSTM WND GST 6110 Ese Crystal Lake Cam, WYEMKAY WYDOT SITE. SUATINED WINDS 39 MPH. GUST 58 MPH AT 145PM. GUST 59 MPH AT 200 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3132 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS75 KCYS 062019
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
219 PM MDT Mon Apr 6 2020

WYZ106-116-071200-
/O.NEW.KCYS.HW.W.0025.200407T0600Z-200408T0000Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
219 PM MDT Mon Apr 6 2020

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
TUESDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County and 
  South Laramie Range Counties.

* WHEN...From midnight tonight to 6 PM MDT Tuesday.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those traveling along Interstate 80 between mile markers 320 and
345 and Interstate 25 between mile markers 60 and 90 will 
experience strong crosswinds. This may create truck and 
lightweight trailer blowovers late tonight and Tuesday. 

&&

$$
4 follow-up statements
988 
WWUS75 KCYS 070142
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
742 PM MDT Mon Apr 6 2020

WYZ107-071345-
/O.EXA.KCYS.HW.W.0025.200407T0600Z-200408T0000Z/
East Platte County-
Including the cities of Wheatland and Guernsey
742 PM MDT Mon Apr 6 2020

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
TUESDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Interstate 25 corridor between Chugwater and Glendo.

* WHEN...From midnight tonight to 6 PM MDT Tuesday.

* IMPACTS...Travel will be difficult especially for lightweight,
  high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ106-116-071345-
/O.CON.KCYS.HW.W.0025.200407T0600Z-200408T0000Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
742 PM MDT Mon Apr 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT TUESDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Bordeaux along Interstate 25 between Chugwater and
  Wheatland, as well as the Interstate 80 Summit between Laramie
  and Cheyenne. 

* WHEN...From midnight tonight to 6 PM MDT Tuesday.

* IMPACTS...Travel will be difficult especially for lightweight,
  high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

CLH
138 
WWUS75 KCYS 070815
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
215 AM MDT Tue Apr 7 2020

WYZ117-080000-
/O.EXA.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/
South Laramie Range Foothills-
Including the cities of Whitaker, Federal, and Horse Creek
215 AM MDT Tue Apr 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...South Laramie Range Foothills including Horse Creek and
  Whitaker.

* WHEN...Until 6 PM MDT Tuesday.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-107-116-080000-
/O.CON.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, and Vedauwoo
215 AM MDT Tue Apr 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Bordeaux along Interstate 25 between Chugwater and 
  Wheatland, as well as the Interstate 80 Summit between Laramie 
  and Cheyenne.

* WHEN...Until 6 PM MDT Tuesday.

* IMPACTS...Travel will be difficult especially for lightweight,
  high profile vehicles and campers. Those traveling along
  Interstate 80 between mile markers 320 and 345 and Interstate 25
  between mile markers 60 and 90 will experience strong crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
840 
WWUS75 KCYS 072113
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
313 PM MDT Tue Apr 7 2020

WYZ106-107-116-117-080000-
/O.CON.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek
313 PM MDT Tue Apr 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Bordeaux along Interstate 25 between Chugwater and 
  Wheatland, as well as the Interstate 80 Summit between Laramie 
  and Cheyenne.

* WHEN...Until 6 PM MDT Today.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers. Those traveling along 
  Interstate 80 between mile markers 320 and 345 and Interstate 
  25 between mile markers 60 and 90 will experience strong 
  crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
853 
WWUS75 KCYS 080001
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
601 PM MDT Tue Apr 7 2020

WYZ106-107-116-117-080115-
/O.EXP.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek
601 PM MDT Tue Apr 7 2020

...HIGH WIND WARNING HAS EXPIRED...

Gusty winds will persist through the early evening. However, gusts
will generally be under 45 MPH. Continue to use caution if driving
light, high profile vehicles or towing trailers. 

$$

CLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 6, 11:18 AM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 6, 11:18 AM MDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
1118 AM MDT Mon Apr 6 2020

.UPDATE...
Issued at 422 AM MDT Mon Apr 6 2020

Patchy dense fog has continued to lower visibility across portions
of the southern Nebraska Panhandle and the North Platte River
Valley. Sidney and Alliance have dropped to one quarter mile
visibility with NDOT webcams showing areas of dense fog.
Therefore, have issued a Dense Fog Advisory for Box Butte,
Cheyenne, Morrill, and Scotts Bluff Counties through 7 AM MDT.

&&

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Mon Apr 6 2020

Current GOES-16 Nighttime Microphysics RGB shows areas of fog
developing over eastern portions of the CWA the past few hours.
Forecast soundings indicate this fog may linger around until
shortly after sunrise this morning. Observations are reporting
visibility below one mile in spots and will continue to be
monitored over the next few hours.

Mostly sunny skies are expected today with afternoon temperatures
rising up into the 60s east of the Laramie Range while portions
of the Nebraska Panhandle will reach the 70s. Farther west towards
Laramie and Rawlins, mid 50s can be expected this afternoon with
gusty winds up to 40 MPH possible with 45 kts 700 mb flow sitting
aloft. An isolated shower will be possible over Carbon County this
afternoon, otherwise much of the CWA will remain dry. Potential
fire weather conditions are the main forecast concern today across
the Nebraska Panhandle and therefore a Red Flag Warning has been
issued for the Nebraska Panhandle. See Fire Weather Discussion
below and Red Flag Warning Product for more details.

.LONG TERM...(Tuesday through Sunday)
Issued at 345 AM MDT Mon Apr 6 2020

One more warm day is expected Tuesday with temperatures similar
to Monday afternoon. Windy conditions are expected with winds
increasing as early as early Tuesday morning along the Central
Laramie Range as upper level flow shifts more westerly. GFS and
NAM guidance varies greatly with 700 mb flow aloft and strength
of subsidence over the downwind slopes. At this point, leaning
towards the mesoscale model guidance. Regardless, strong gusts up
to 50 MPH are possible Tuesday morning near Bordeaux with
adjacent plains seeing winds 20-30 MPH through the day.

Fire weather concerns continue into Tuesday afternoon stronger
winds are expected along and east of the Laramie Range. Recent
model guidance indicates relative humidities could drop as low as
18 percent, however stronger downslope winds could lower RH values
to critical thresholds. Therefore, the Red Flag Warning continues
through Tuesday afternoon.

A cold front will backup against the eastern slopes of the
Laramie Range Wednesday resulting in a slight cool off Thursday,
but temperatures should still remain near normal. Chances for
precipitation look slim through this week, but heading into next
weekend a diving cold front from the northwest could bring
rain and snow to southeast Wyoming and western Nebraska Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1118 AM MDT Mon Apr 6 2020

High CIGS based on latest satellite are moving across southeastern
WY into the NE Panhandle after earlier morning fog and low CIGS
have burned off. A breezy afternoon is in store for all terminals
with the stronger wind gusts into the 30 and low 40 kt range in
WY. VFR conditions are expected to persist through the forecast
period with evening diminishment of winds before increasing once
more tomorrow morning.

&&

.FIRE WEATHER...
Issued at 345 AM MDT Mon Apr 6 2020

Elevated fire weather conditions expected today with relative
humidities dropping as low as 15 percent across extreme
southeastern Wyoming and the Nebraska Panhandle. Wind gusts will
approach 25 MPH Monday afternoon for areas east of the Laramie
Range with slightly higher gusts to 30 MPH over the northern
Nebraska Panhandle. Relative humidities are currently forecast to
be slightly higher on Tuesday afternoon as low as 18 percent,
however stronger winds are expected. Therefore, a Red Flag Warning
is in effect for the Nebraska Panhandle for Monday and Tuesday
afternoons.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...Red Flag Warning until 7 PM MDT Tuesday for NEZ311>313.

&&

UPDATE...MB
SHORT TERM...MB
LONG TERM...MB
AVIATION...WM
FIRE WEATHER...MB
Hazardous weather outlook, Apr 6, 4:29 AM MDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
429 AM MDT Mon Apr 6 2020

NEZ002-020-054-095-096-071030-
Dawes County-Banner County-Kimball County-Northern Sioux County-
Southern Sioux County-
429 AM MDT Mon Apr 6 2020

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

A Dense Fog Advisory is in effect through 7 AM MDT as visibility
down to one quarter mile is expected. A Red Flag Warning has been
issued for this afternoon. Low relative humidity values and winds
up to 25 MPH are possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A Red Flag Warning continues through Tuesday afternoon. Low
relative humidity values and winds up to 30 MPH are possible.
Otherwise, the probability for widespread hazardous weather is
low.

.Spotter information statement...

Spotter activation will not be needed.

NEZ003-019-021-055-071030-
Box Butte County-Scotts Bluff County-Morrill County-
Cheyenne County-
429 AM MDT Mon Apr 6 2020

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

A Red Flag Warning has been issued for this afternoon. Low
relative humidity values and winds up to 25 MPH are possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A Red Flag Warning continues through Tuesday afternoon. Low
relative humidity values and winds up to 30 MPH are possible.
Otherwise, the probability for widespread hazardous weather is
low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101>119-071030-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
429 AM MDT Mon Apr 6 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 6:24 PM MDTSpecial Weather StatementCYSConverse51 min
Apr 5, 7:23 PM MDTSpecial Weather StatementCYSNiobrara52 min
Apr 5, 8:38 PM MDTSpecial Weather StatementCYSNiobrara37 min

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.